Alert archive / Pennsylvania / Flash Flood Warnings in 2017
Flash Flood Warning 7, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at May 5, 2017, 6:34 PM EDT for Armstrong County, Clarion County, Pennsylvania. It was in force for 3 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2017, 6:34 PM EDT (22:34 UTC)
- Expired
- May 5, 2017, 9:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Armstrong County, PA, Clarion County, PA
The radar
The Pittsburgh radar (KPBZ), 83 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 7:18 PM EDT | FLASH FLOOD | 1 W Kittanning, PA | FLOODING AT KITTANNING HOSPITAL |
| May 5, 7:20 PM EDT | FLASH FLOOD | Worthington, PA | |
| May 5, 7:26 PM EDT | FLASH FLOOD | Fryburg, PA | RTE 208 IS FLOODED. |
| May 5, 7:27 PM EDT | FLASH FLOOD | 3 N Kittanning, PA | FLOODING ON JOHNS ROAD AND PLEASANTVIEW DRIVE |
| May 5, 7:33 PM EDT | FLASH FLOOD | 1 Ne Kittanning, PA | BUTLER ROAD CLOSED |
| May 5, 7:34 PM EDT | FLASH FLOOD | Rimersburg, PA | CHERRY RUN ROAD IS CLOSED |
| May 5, 7:36 PM EDT | FLASH FLOOD | Rimersburg, PA | ACME STREET IS FLOODED |
| May 5, 7:37 PM EDT | FLASH FLOOD | Sligo, PA | RTE 68 IS FLOODED |
| May 5, 7:39 PM EDT | FLASH FLOOD | Sligo, PA | HUCKLEBERRY RIDGE ROAD IS FLOODED |
| May 5, 7:41 PM EDT | FLASH FLOOD | Adrian, PA | CREEK FLOODING TARRTOWN ROAD |
| May 5, 8:28 PM EDT | FLASH FLOOD | Leechburg, PA | SOUTH GOSSER HILL ROAD CLOSED DUE TO DAMAGE FROM FLOOD WATERS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this flash flood warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 454 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
653
WGUS51 KPBZ 052234
FFWPBZ
PAC005-031-060130-
/O.NEW.KPBZ.FF.W.0007.170505T2234Z-170506T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
634 PM EDT FRI MAY 5 2017
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
Armstrong County in west central Pennsylvania...
Clarion County in west central Pennsylvania...
* Until 930 PM EDT.
* At 632 PM EDT, radar indicated continuing heavy rain across the
warned area. Up to two inches of rain have already fallen. Flash
flooding is underway in Kittanning.
* Some locations that will experience flooding include...
Clarion, Vandergrift, Kittanning, Knox, Rimersburg, Ford City,
Leechburg, Freeport, New Bethlehem, West Kittanning, North Apollo
and West Leechburg.
This includes Interstate 80 in Pennsylvania between mile markers 47
and 72.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4143 7921 4113 7921 4073 7926 4055 7943
4056 7955 4060 7955 4063 7958 4062 7961
4068 7966 4067 7969 4125 7965 4128 7960
4132 7960 4134 7948 4139 7948 4139 7940
4144 7940
$$
152 follow-up statements
889
WGUS71 KPBZ 052313
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
713 PM EDT FRI MAY 5 2017
PAC005-031-060130-
/O.CON.KPBZ.FF.W.0007.000000T0000Z-170506T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Armstrong PA-Clarion PA-
713 PM EDT FRI MAY 5 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
ARMSTRONG AND CLARION COUNTIES...
At 711 PM EDT, radar indicated the heaviest rain has shifted over
Clarion County. Up to 2.5 inches is estimated between Shippenville
and Knox.
Some locations that will experience flooding include...
Clarion, Vandergrift, Kittanning, Knox, Rimersburg, Ford City,
Leechburg, Freeport, New Bethlehem, West Kittanning, North Apollo and
West Leechburg.
This includes Interstate 80 in Pennsylvania between mile markers 47
and 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 4143 7921 4113 7921 4073 7926 4055 7943
4056 7955 4060 7955 4063 7958 4062 7961
4068 7966 4067 7969 4125 7965 4128 7960
4132 7960 4134 7948 4139 7948 4139 7940
4144 7940
$$
15170
WGUS71 KPBZ 052359
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
759 PM EDT FRI MAY 5 2017
PAC005-031-060130-
/O.CON.KPBZ.FF.W.0007.000000T0000Z-170506T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Armstrong PA-Clarion PA-
759 PM EDT FRI MAY 5 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
ARMSTRONG AND CLARION COUNTIES...
At 755 PM EDT, radar indicated that the heaviest rain has moved out
of the warned area. Runoff from 2 to 3 inches of rainfall will
continue for several hours. Numerous reports of flash flooding and
road closures have been reported.
Showers will continue through the evening. Expecte another quarter
inch of rainfall.
Move to high ground if flooding threatens and heed all road
closure barriers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4143 7921 4113 7921 4073 7926 4055 7943
4056 7955 4060 7955 4063 7958 4062 7961
4068 7966 4067 7969 4125 7965 4128 7960
4132 7960 4134 7948 4139 7948 4139 7940
4144 7940
$$
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at May 5, 2:12 PM EDT, 4 hours 22 minutes earlier.
Area forecast discussion, May 5, 2:12 PM EDT, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 212 PM EDT Fri May 5 2017 .SYNOPSIS... Low pressure will maintain rain chances and colder temperatures through the weekend. && .NEAR TERM /THROUGH TONIGHT/... A filling mid-level low will continue to eject northeastward during through the evening, pushing its associated dry slot through the eastern two-thirds of the CWA. This has allowed for substantial warming across western PA/northern WV, such that convective temperatures are being reached or will be reached shortly. Mesoanalyses have thus started to indicate CAPE development in the drying area, which will only spread over the next few hours. With enhancing southeasterly shear, showers and thunderstorms should start to develop over N WV/W MD/far SW PA and track north-northeastward into the early evening. The SPC has outline this area with a marginal risk, and this seems justified given the cooling mid-levels and strong low-level lapse rates. Going into tonight, the reorganizing mid-level trough axis remains generally positioned around the WV panhandle. The consensus favors elevated instability remaining ahead of the mid-level trough axis with a fair amount of convective precipitation during the overnight hours. Thunder probabilities will thus remain enhanced through the night. Fries && .SHORT TERM /SATURDAY THROUGH MONDAY/... The mid-level low will continue to linger over the area into the weekend with a second low dropping southward from Hudson Bay. Those two lows will have a little bit of Fujiwara interaction before generally congealing into one deeper low over the northeastern U.S. This will allow for very cold air aloft to continue showery conditions into the early half of the weekend with a bit drier northwesterly flow beginning thereafter. Layer RH values should begin to fall off by Sunday night such that some clearing will begin to bring in the chances of frost, as well. Temperatures look to remain below normal through the period. Fries && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... An upper level low will continue to spin near the northeastern coast of the U.S. through the long term period. This will keep northwesterly flow ingrained over the area and temperatures below normal throughout. However, with a continental air mass in control, chances for precipitation will remain below climatology, as well. Fries && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... Large low pressure system will continue Dry slot is clearing/scattering out lower ceilings that plagued much of the day. This area should begin to fill in with altocu through the early evening. Elsewhere, lower ceilings have held steady over DUJ/FKL and ZZV. Showers and thunderstorms expected to develop over the east, drifting north/northwestward this evening. These could lead to temporary restrictions and contain some gusty winds. The low will gradually shift overhead tonight, bringing with it lower ceilings and rain showers. IFR conditions expected to linger well into Saturday with little improvement through midday. Surface winds will generally remain variable until the low passes tonight. .Outlook... Restrictions are likely through the weekend as an upper trough remains situated over the region. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, May 5, 4:45 AM EDT, 13 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 445 AM EDT Fri May 5 2017 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-060845- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 445 AM EDT Fri May 5 2017 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk of severe thunderstorms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Well below normal temperatures are expected this weekend and into next week...with frost or freezing temperatures possible across much of the region Monday and Tuesday mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 5, 1:21 PM EDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
121 PM EDT FRI MAY 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM TSTM WND DMG 1 E PYLES MILLS 40.87N 80.16W
05/01/2017 BUTLER PA NWS STORM SURVEY
LIMBS SNAPPED OFF POPLAR TREE AND UPROOTED SOFTWOOD
TREE ENCOUNTERED ALONG JENNIE LANE.
0225 PM TSTM WND DMG 2 NNW MIDDLE LANCASTER 40.88N 80.14W
05/01/2017 BUTLER PA NWS STORM SURVEY
NUMEROUS TREES UPROOTED AND SOME LARGE LIMBS SNAPPED
ALONG BROWN LANE. FASCIA WAS ALSO REMOVED FROM A SMALL
HOME IN THIS AREA.
0315 PM TSTM WND DMG MARIANNE 41.25N 79.42W
05/01/2017 CLARION PA NWS STORM SURVEY
TREES SNAPPED AND UPROOTED ALONG ROUTE 66 JUST NORTH OF
ROUTE 322.
0323 PM TSTM WND DMG 1 E SNYDERSBURG 41.33N 79.34W
05/01/2017 CLARION PA NWS STORM SURVEY
LIMBS SNAPPED ALONG ROUTE 66
0330 PM TSTM WND DMG 1 SW GUITONVILLE 41.47N 79.28W
05/01/2017 FOREST PA NWS STORM SURVEY
SPORADIC TREE SNAPS AND UPROOTS IN WOODS ALONG
GUITONVILLE ROAD
0338 PM TSTM WND DMG 1 WSW MAYBURG 41.58N 79.22W
05/01/2017 FOREST PA NWS STORM SURVEY
TREES DOWN ACROSS ROUTE 666
0350 PM TSTM WND DMG 1 NNE LYNCH 41.61N 79.05W
05/01/2017 FOREST PA NWS STORM SURVEY
DAMAGE TO TREES IN THIS AREA WAS CONSISTENT WITH 75 MPH
WIND ALONG ROUTE 666 NEAR BLUE JAY CREEK ROAD.
0417 PM TSTM WND GST 6 NE CLYMER 40.73N 78.92W
05/01/2017 M60 MPH INDIANA PA MESONET
&&
EVENT NUMBER PBZ1701449
EVENT NUMBER PBZ1701450
EVENT NUMBER PBZ1701451
EVENT NUMBER PBZ1701452
EVENT NUMBER PBZ1701453
EVENT NUMBER PBZ1701454
EVENT NUMBER PBZ1701455
EVENT NUMBER PBZ1701456
KRAMARLocal storm report, May 5, 1:41 PM EDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
141 PM EDT FRI MAY 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG COSHOCTON 40.26N 81.85W
05/01/2017 COSHOCTON OH AMATEUR RADIO
TREES DOWN
1229 PM TSTM WND DMG PEARL 40.37N 81.72W
05/01/2017 COSHOCTON OH PUBLIC
TREE DOWN ON OH 93
1245 PM TSTM WND DMG SARAHSVILLE 39.81N 81.47W
05/01/2017 NOBLE OH 911 CALL CENTER
TREES DOWN ALONG STATE ROUTES 215... 285... AND 147
1246 PM TSTM WND DMG SARAHSVILLE 39.81N 81.47W
05/01/2017 NOBLE OH EMERGENCY MNGR
NUMEROUS TREES DOWN
1251 PM TSTM WND DMG 2 NW BELLE VALLEY 39.81N 81.58W
05/01/2017 NOBLE OH EMERGENCY MNGR
SEVERAL TREES DOWN
1255 PM TSTM WND DMG SUMMERFIELD 39.80N 81.34W
05/01/2017 NOBLE OH EMERGENCY MNGR
NUMEROUS TREES DOWN
1256 PM TSTM WND DMG 6 NW ANTRIM 40.18N 81.44W
05/01/2017 GUERNSEY OH EMERGENCY MNGR
NUMEROUS TREES DOWN
0100 PM TSTM WND DMG LORE CITY 39.98N 81.46W
05/01/2017 GUERNSEY OH TRAINED SPOTTER
SHINGLE/ROOF DAMAGE TO BUCKEYE TRAIL HIGH SCHOOL.
0100 PM TSTM WND DMG BATESVILLE 39.91N 81.28W
05/01/2017 NOBLE OH EMERGENCY MNGR
SEVERAL TREES DOWN
0105 PM TSTM WND DMG UHRICHSVILLE 40.40N 81.35W
05/01/2017 TUSCARAWAS OH 911 CALL CENTER
POWER LINES AND TREES DOWN IN UHRICHVILLE
0108 PM TSTM WND DMG 3 ENE DENNISON 40.41N 81.28W
05/01/2017 TUSCARAWAS OH PUBLIC
TREES DOWN AT LONE PINE RD AND OH-250
0113 PM TSTM WND DMG 4 W DELLROY 40.55N 81.27W
05/01/2017 TUSCARAWAS OH TRAINED SPOTTER
SEVERAL TREES DOWN
0115 PM TSTM WND DMG TAPPAN 40.36N 81.21W
05/01/2017 HARRISON OH EMERGENCY MNGR
ROOF BLOWN OFF RESTAURANT AT TAPPAN LAKE MARINA
0115 PM TSTM WND DMG 1 NE LEESVILLE 40.47N 81.19W
05/01/2017 CARROLL OH TRAINED SPOTTER
SEVERAL TREES DOWN
0120 PM TSTM WND DMG DOVER 40.53N 81.48W
05/01/2017 TUSCARAWAS OH PUBLIC
MANY TREES DOWN ON BOULEVARD ST. RT. 800 IN DOVER.
0139 PM TSTM WND DMG SMITHFIELD 40.27N 80.78W
05/01/2017 JEFFERSON OH PUBLIC
TREES DOWN
0140 PM TSTM WND DMG SALEM 40.90N 80.85W
05/01/2017 COLUMBIANA OH PUBLIC
TREES DOWN
0155 PM TSTM WND DMG NEW GARDEN 40.80N 80.93W
05/01/2017 COLUMBIANA OH 911 CALL CENTER
MULTIPLE LARGE TREES DOWN IN NEW GARDEN
0200 PM TSTM WND DMG MOUNDSVILLE 39.92N 80.74W
05/01/2017 MARSHALL WV PUBLIC
TREES DOWN
0205 PM TSTM WND DMG 1 W HERMITAGE 41.23N 80.46W
05/01/2017 MERCER PA TRAINED SPOTTER
LARGE TREE DOWN ON A APARTMENT BUILDING
0207 PM TSTM WND DMG HERMITAGE 41.23N 80.44W
05/01/2017 MERCER PA TRAINED SPOTTER
LARGE TREE LIMBS DOWN. SHINGLES BLOWN OFF APRATMENT
COMPLEX. CARPORT BLOWN DOWN.
0213 PM TSTM WND DMG FLORENCE 40.44N 80.44W
05/01/2017 WASHINGTON PA 911 CALL CENTER
MANY LARGE TREES DOWN
0216 PM TSTM WND DMG GREENVILLE 41.41N 80.38W
05/01/2017 MERCER PA TRAINED SPOTTER
TREE LIMBS DOWN.
0224 PM TSTM WND DMG 1 E PYLES MILLS 40.87N 80.16W
05/01/2017 BUTLER PA NWS STORM SURVEY
LIMBS SNAPPED OFF POPLAR TREE AND UPROOTED SOFTWOOD
TREE ENCOUNTERED ALONG JENNIE LANE.
0225 PM TSTM WND DMG 1 SSW BUDAVILLE 40.14N 80.47W
05/01/2017 WASHINGTON PA AMATEUR RADIO
MULTIPLE TREES DOWN
0225 PM TSTM WND DMG 2 NNW MIDDLE LANCASTER 40.88N 80.14W
05/01/2017 BUTLER PA NWS STORM SURVEY
NUMEROUS TREES UPROOTED AND SOME LARGE LIMBS SNAPPED
ALONG BROWN LANE. FASCIA WAS ALSO REMOVED FROM A SMALL
HOME IN THIS AREA.
0231 PM TORNADO 1 NW PROSPECT 40.91N 80.07W
05/01/2017 BUTLER PA NWS STORM SURVEY
EF0 DAMAGE AT MAIN ST AND DOUGLAS ST
0236 PM TSTM WND GST 3 N GROVE CITY 41.20N 80.09W
05/01/2017 M62 MPH MERCER PA TRAINED SPOTTER
MEASURED ON DAVIS ANEMOMETER
0240 PM TSTM WND DMG 2 SE BUTLER 40.84N 79.87W
05/01/2017 BUTLER PA TRAINED SPOTTER
LARGE BRANCHES GREATER THAN 2 INCHES DOWN
0247 PM TSTM WND DMG 1 S CASTLE SHANNON 40.35N 80.02W
05/01/2017 ALLEGHENY PA TRAINED SPOTTER
LARGE LIMB REPORTED DOWN ALONG ROBERTS DRIVE
0248 PM TSTM WND DMG JEFFERSON 40.29N 79.93W
05/01/2017 ALLEGHENY PA COUNTY OFFICIAL
TREE DOWN ON HOUSE...PAYNE HILL ROAD.
0250 PM TSTM WND DMG WHITEHALL 40.36N 79.99W
05/01/2017 ALLEGHENY PA COUNTY OFFICIAL
STILLEY ROAD CLOSED DUE TO POWER LINES...BETWEEN RT 51
AND PROSPECT ROAD.
0250 PM TSTM WND DMG BETHEL PARK 40.32N 80.04W
05/01/2017 ALLEGHENY PA SOCIAL MEDIA
TREE LIMBS DOWN
0250 PM TSTM WND DMG 5 S CLINTONVILLE 41.13N 79.88W
05/01/2017 BUTLER PA SOCIAL MEDIA
TREE UPROOTED
0255 PM TSTM WND DMG BALDWIN 40.36N 79.97W
05/01/2017 ALLEGHENY PA TRAINED SPOTTER
POWER LINES DOWN
0256 PM TORNADO 1 ENE ELDORADO 41.09N 79.73W
05/01/2017 BUTLER PA NWS STORM SURVEY
A FOCUSED... NARROW SWATH OF TORNADIC DAMAGE WAS
DISCOVERED IN THE WOODS ALONG ELDORADO ROAD. THE DAMAGE
IN THIS AREA CONSISTED OF A NARROW PATH OF SNAPPED AND
UPROOTED HARDWOOD TREES. BASED ON THE DAMAGE... THE
BRIEF TORNADO WAS RATED EF0.
0300 PM TSTM WND DMG RENO 41.41N 79.75W
05/01/2017 VENANGO PA LAW ENFORCEMENT
TREES SNAPPED AND UPROOTED IN RENO TWP
0300 PM TSTM WND DMG OIL CITY 41.43N 79.70W
05/01/2017 VENANGO PA TRAINED SPOTTER
NUMEROUS TREES DOWN THROUGHOUT THE COUNTY
0307 PM TSTM WND DMG BRACKENRIDGE 40.61N 79.74W
05/01/2017 ALLEGHENY PA SOCIAL MEDIA
TREE UPROOTED
0308 PM TSTM WND DMG FAIRMONT 39.48N 80.15W
05/01/2017 MARION WV TRAINED SPOTTER
LARGE TREE AND LARGE LIMBS GREATER THAN 2 INCHES DOWN.
0315 PM TSTM WND DMG KNOX 41.23N 79.54W
05/01/2017 CLARION PA 911 CALL CENTER
TREES DOWN
0315 PM TSTM WND DMG MARIANNE 41.25N 79.42W
05/01/2017 CLARION PA NWS STORM SURVEY
TREES SNAPPED AND UPROOTED ALONG ROUTE 66 JUST NORTH OF
ROUTE 322.
0316 PM TSTM WND DMG WORTHINGTON 40.84N 79.63W
05/01/2017 ARMSTRONG PA 911 CALL CENTER
SEVERAL TREES DOWN
0316 PM TSTM WND DMG 5 ENE FREEPORT 40.70N 79.60W
05/01/2017 ARMSTRONG PA 911 CALL CENTER
TREES DOWN
0319 PM TSTM WND DMG FRYBURG 41.35N 79.45W
05/01/2017 CLARION PA 911 CALL CENTER
SEVERAL TREES DOWN
0319 PM TSTM WND DMG SHIPPENVILLE 41.25N 79.46W
05/01/2017 CLARION PA 911 CALL CENTER
SEVERAL TREES DOWN
0320 PM TSTM WND DMG MASONTOWN 39.85N 79.91W
05/01/2017 FAYETTE PA TRAINED SPOTTER
SEVERAL LARGE TREES DOWN
0323 PM TSTM WND DMG 1 E SNYDERSBURG 41.33N 79.34W
05/01/2017 CLARION PA NWS STORM SURVEY
LIMBS SNAPPED ALONG ROUTE 66
0325 PM TSTM WND DMG STRATTANVILLE 41.20N 79.33W
05/01/2017 CLARION PA 911 CALL CENTER
SEVERAL TREES DOWN
0326 PM TORNADO 1 N TURKEY RIDGE 41.33N 79.25W
05/01/2017 CLARION PA NWS STORM SURVEY
A BRIEF BUT FOCUSED TORNADIC CIRCULATION CAUSED DAMAGE
TO TREES OVER A NARROW PATH FROM WITHIN THE WOODED AREA
NORTHEAST OF GRAVEL LICK ROAD AND CONTINUING ACROSS
ROUTE 36... WHERE NUMEROUS EVERGREEN TREES AND A FEW
HARDWOOD TREES WERE SNAPPED IN A LONG... VERY NARROW
TRACK. THE TORNADO PRELIMINARILY HAS BEEN RATED EF0.
0327 PM TORNADO COOKSBURG 41.34N 79.22W
05/01/2017 CLARION PA NWS STORM SURVEY
A DISTINCT TORNADIC CIRCULATION DEVELOPED IN THE WOODED
AREA BETWEEN ROUTE 36 AND FOREST ROAD IN CLARION COUNTY
VERY NEAR THE FOREST COUNTY STATE LINE. A VERY NARROW
SWATH OF FOCUSED DAMAGE TO TREES... INCLUDING SNAPS AND
UPROOTS WAS DISCOVERED IN THIS AREA. THE TORNADO WAS
RATED EF0.
0330 PM TSTM WND DMG TIONESTA 41.50N 79.45W
05/01/2017 FOREST PA BROADCAST MEDIA
MULTIPLE TREES DOWN IN TIONESTA AND ENDEVOUR
0330 PM TSTM WND DMG 1 SW GUITONVILLE 41.47N 79.28W
05/01/2017 FOREST PA NWS STORM SURVEY
SPORADIC TREE SNAPS AND UPROOTS IN WOODS ALONG
GUITONVILLE ROAD
0338 PM TSTM WND DMG 1 WSW MAYBURG 41.58N 79.22W
05/01/2017 FOREST PA NWS STORM SURVEY
TREES DOWN ACROSS ROUTE 666
0340 PM TSTM WND DMG 5 E BALLTOWN 41.60N 79.08W
05/01/2017 FOREST PA EMERGENCY MNGR
0342 PM HAIL MARIENVILLE 41.45N 79.08W
05/01/2017 M1.50 INCH FOREST PA TRAINED SPOTTER
0342 PM TSTM WND DMG PIGEON 41.53N 79.05W
05/01/2017 FOREST PA 911 CALL CENTER
NUMEROUS TREES DOWN
0343 PM TSTM WND GST 1 W LAWSON HEIGHTS 40.29N 79.41W
05/01/2017 M66 MPH WESTMORELAND PA AWOS
MEASRED AT LBE AIRPORT
0345 PM TSTM WND DMG 2 W CHARLEROI 40.14N 79.94W
05/01/2017 WASHINGTON PA PUBLIC
TREES SNAPPED AND LARGE LIMBS DOWN
0350 PM TSTM WND DMG 1 NNE LYNCH 41.61N 79.05W
05/01/2017 FOREST PA NWS STORM SURVEY
DAMAGE TO TREES IN THIS AREA WAS CONSISTENT WITH 75 MPH
WIND ALONG ROUTE 666 NEAR BLUE JAY CREEK ROAD.
0354 PM TSTM WND DMG BLAIRSVILLE 40.43N 79.26W
05/01/2017 INDIANA PA SOCIAL MEDIA
LARGE PINE TREE UPROOTED. SEVERAL LARGE BRACHES ALSO
DOWN
0400 PM TSTM WND DMG PUNXSUTAWNEY 40.94N 78.98W
05/01/2017 JEFFERSON PA COUNTY OFFICIAL
MULTIPLE TREES DOWN IN BROOKVILLE... PUNXSUTAWNEY...
YOUNG TWP... BARNETT.
0404 PM TSTM WND GST 10 E BROOKVILLE 41.18N 78.90W
05/01/2017 M61 MPH JEFFERSON PA ASOS
RECORDED AT DUJ AIRPORT
0417 PM TSTM WND GST 7 ESE MARION CENTER 40.73N 78.92W
05/01/2017 M60 MPH INDIANA PA MESONET
0417 PM TSTM WND GST 6 NE CLYMER 40.73N 78.92W
05/01/2017 M60 MPH INDIANA PA MESONET
&&
EVENT NUMBER PBZ1701360 PBZ1701361 PBZ1701363 PBZ1701412 PBZ1701413
PBZ1701414 PBZ1701377 PBZ1701376 PBZ1701415 PBZ1701362 PBZ1701372
PBZ1701416 PBZ1701374 PBZ1701417 PBZ1701364 PBZ1701365 PBZ1701367
PBZ1701366 PBZ1701370 PBZ1701409 PBZ1701438 PBZ1701368 PBZ1701439
PBZ1701449 PBZ1701371 PBZ1701450 PBZ1701443 PBZ1701369 PBZ1701418
PBZ1701375 PBZ1701397 PBZ1701398 PBZ1701404 PBZ1701433 PBZ1701400
PBZ1701445 PBZ1701441 PBZ1701442 PBZ1701434 PBZ1701430 PBZ1701425
PBZ1701451 PBZ1701419 PBZ1701420 PBZ1701426 PBZ1701427 PBZ1701437
PBZ1701452 PBZ1701428 PBZ1701446 PBZ1701447 PBZ1701432 PBZ1701453
PBZ1701454 PBZ1701435 PBZ1701399 PBZ1701429 PBZ1701411 PBZ1701444
PBZ1701455 PBZ1701436 PBZ1701410 PBZ1701407 PBZ1701424 PBZ1701456
THIS REPORT CONTAINS A SUMMARY OF STORM REPORTS TO DATE FROM THE
SEVERE WEATHER EPISODE ON 1 MAY 2017. IT MAY BE UPDATED AS ADDITIONAL
STORM DAMAGE IS MADE KNOWN.
KRAMARSpecial weather statement, May 5, 5:01 PM EDT, 1 hour 33 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 501 PM EDT FRI MAY 5 2017 PAZ031-075-076-WVZ509-510-052145- Fayette Ridges-Greene-Fayette-Ridges of Eastern Monongalia and Northwestern Preston-Monongalia- 501 PM EDT FRI MAY 5 2017 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...GUSTY WIND AND HEAVY RAIN WILL AFFECT SOUTHEASTERN GREENE...SOUTHWESTERN FAYETTE AND NORTHEASTERN MONONGALIA COUNTIES... At 500 PM EDT, a strong thunderstorm was located over Point Marion, or near Star City, moving north at 25 mph. Wind gusts up to 45 mph and small hail are possible with this storm. Heavy rainfall also is occurring with this storm and may cause localized flooding. Locations impacted include... Morgantown... Uniontown... Masontown... Point Marion... Fairchance... Smithfield... New Salem... Greensboro... Cheat Lake... This includes Interstate 68 in West Virginia between mile markers 9 and 12. This storm may intensify, so monitor local radio or television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3964 7983 3968 7996 3994 7990 3988 7966 TIME...MOT...LOC 2100Z 200DEG 20KT 3971 7989 15
Special weather statement, May 5, 5:43 PM EDT, 51 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 543 PM EDT FRI MAY 5 2017 PAZ015-022-052230- Armstrong-Clarion- 543 PM EDT FRI MAY 5 2017 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...GUSTY WIND AND HEAVY RAIN WILL AFFECT SOUTHWESTERN ARMSTRONG AND SOUTH CENTRAL CLARION COUNTIES... At 542 PM EDT, a strong thunderstorm was located over West Kittanning, or over Kittanning, moving north at 20 mph. This storm was part of a line extending across Armstrong County. Wind gusts up to 45 mph and small hail are possible with this storm. Torrential rainfall also is occurring with this storm and may cause localized flooding. Locations impacted include... Kittanning... Ford City... West Kittanning... East Brady... Worthington... West Hills... Manorville... Ford Cliff... Applewold... Lenape Heights... Templeton... LAT...LON 4075 7937 4065 7959 4096 7968 4103 7943 TIME...MOT...LOC 2142Z 163DEG 19KT 4080 7952 15
Special weather statement, May 5, 6:20 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
620 PM EDT FRI MAY 5 2017
MDZ001-PAZ076-WVZ510>512-052300-
Garrett-Fayette Ridges-Eastern Preston-Ridges of Eastern Monongalia
and Northwestern Preston-Preston-
620 PM EDT FRI MAY 5 2017
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL WILL AFFECT
NORTHWESTERN GARRETT...SOUTH CENTRAL FAYETTE AND CENTRAL PRESTON
COUNTIES...
At 619 PM EDT, a strong thunderstorm was located near Kingwood,
moving northeast at 30 mph.
Hail up to the size of nickels is possible with this storm.
Locations impacted include...
Kingwood... Rowlesburg...
Farmington... Friendsville...
Reedsville... Masontown...
Albright... Tunnelton...
Markleysburg... Brandonville...
Bruceton Mills... Valley Point...
This includes the following highways...
Interstate 68 in Maryland between mile markers 1 and 8.
Interstate 68 in West Virginia between mile markers 17 and 32.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 3942 7989 3943 7989 3984 7962 3969 7932
3932 7970
TIME...MOT...LOC 2219Z 213DEG 24KT 3944 7976
15The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 11:51 AM EDT | River Flood Advisory | PBZ | Allegheny | 4 days |
| May 5, 4:42 PM EDT | Flash Flood Warning | PBZ | Fayette | 2 hr |
| May 5, 4:52 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 38 min |
| May 5, 5:01 PM EDT | Special Weather Statement | PBZ | Fayette | 44 min |
| May 5, 5:30 PM EDT | Flash Flood Warning | PBZ | Fayette, Westmoreland | 2 hr |
| May 5, 5:43 PM EDT | Special Weather Statement | PBZ | Armstrong | 47 min |
| May 5, 6:51 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 39 min |
| May 5, 6:59 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 46 min |
| May 5, 7:53 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 38 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.